Well, 12 days into shooting myself up in the thigh every morning with this bio drug called Kineret, and no improvement at all. Fevers are still here, so is joint pain, muscle pain, crazy migraines and the fatigue. Not even a slight improvement.
When I started to develop an upper respiratory cold, I called Dr. Horowitz, who advised that I stop the treatment immediately and deal with this cold before it gets so bad that I get an infection. She also mentioned that if the Kineret was going to help, it would have improved my symptoms within a few days, let alone almost two weeks. So I stopped treatment.
And as my luck would have it, I developed bronchitis. Yummy. Now bronchitis is something that I am very accustomed to, I have had to deal with it pretty much every winter of my life at least once a year. But bronchitis on bio meds is a whole other story. I was doing everything in my power to have it not turn into pneumonia, and it was damn close. You know when that stuff you cough up is bloody colored...sorry...but it was. It took a good week to fight that off but I did, and I stayed out of the hospital to boot!
Oddly, two days after stopping Kineret, I developed a very nasty injection site reaction. Bright almost purplish red rash, one where Monday's shot was, and one where Tuesday's was. Just to be on the safe side, I called up Kineret's hotline and reported it and asked for advice. It was itchy as hell and very hot to the touch. They advised me to take Prednisone and apply icepacks to the area. It wasn't a miracle cure, but it helped. It took a good week for the rash to go down, and I still have discolored skin from it. They reported both the bronchitis and the rash to the CDC.
Needless to say, it doesn't appear to be Still's Disease after all. This treatment helps in 90% of the cases when other treatment fails. So the big question remains: if it's not Still's than what the hell is it?
I need Dr. House!